Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 19, 2026, 1:03 PM CST for 12 counties in Texas; 4 counties in New Mexico. It took effect at Feb 20, 2026, 11:00 AM CST. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 1:03 PM CST (19:03 UTC)
- In effect from
- Feb 20, 2026, 11:00 AM CST
- Expired
- Feb 20, 2026, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 11:52 AM CST | NON-TSTM WND GST 61 | 1 Ene Pine Springs, TX | Pinery RAWS station recorded a wind gust of 61 mph. |
| Feb 20, 1:51 PM CST | NON-TSTM WND GST 62 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
| Feb 20, 3:11 PM CST | NON-TSTM WND GST 58 | 6 W Whites City, NM | TTU Mesonet station 164 Carlsbad Caverns NP recorded a wind gust of 58 mph. |
| Feb 20, 3:35 PM CST | NON-TSTM WND GST 59 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Feb 20, 6:14 PM CST | NON-TSTM WND GST 65 | Pine Springs, TX | TTU Mesonet station 60 Pine Springs GMNP recorded a wind gust of 65 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS84 KMAF 191903 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 103 PM CST Thu Feb 19 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, PERMIAN BASIN, VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU... NMZ117>119-TXZ045>047-050>052-059-273-274-277-278-201015- /O.UPG.KMAF.FW.A.0003.260220T1700Z-260221T0200Z/ /O.NEW.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin- Howard-Loving-Eastern Culberson-Reeves County Plains- Davis Mountains-Davis Mountains Foothills- 103 PM CST Thu Feb 19 2026 /1203 PM MST Thu Feb 19 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, PERMIAN BASIN, VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to 8 PM CST /7 PM MST/ Friday. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...6 or critical. * IMPACTS...Any fires that develop can spread rapidly. Outdoor burning is discouraged. FUELS...Dry. WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
2 follow-up statements
390 WWUS84 KMAF 200832 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 AM CST Fri Feb 20 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU... TXZ272-275-276-210200- /O.EXA.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/ Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau- 232 AM CST Fri Feb 20 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, AND CHINATI MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM CST this evening. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...5 to 7 or critical. * IMPACTS...Any fires that develop can spread rapidly. Outdoor burning is discouraged. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ NMZ117>119-TXZ045>047-050>052-059-273-274-277-278-210200- /O.CON.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin- Howard-Loving-Eastern Culberson-Reeves County Plains- Davis Mountains-Davis Mountains Foothills- 232 AM CST Fri Feb 20 2026 /132 AM MST Fri Feb 20 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, AND DAVIS MOUNTAINS... * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * RFTI...4 to 7 or critical. * IMPACTS...Any fires that develop can spread rapidly. Outdoor burning is discouraged. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
489 WWUS84 KMAF 201738 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 1138 AM CST Fri Feb 20 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU... NMZ117>119-TXZ045>047-050>052-059-272>278-210200- /O.CON.KMAF.FW.W.0003.000000T0000Z-260221T0200Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin- Howard-Loving-Van Horn and Highway 54 Corridor-Eastern Culberson- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 1138 AM CST Fri Feb 20 2026 /1038 AM MST Fri Feb 20 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * RFTI...5 to 6 or critical. * IMPACTS...Any fires that develop can spread rapidly. Outdoor burning is discouraged. * SEVERITY... FUELS (ERC)...Dry. WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 11:30 AM CST, 1 hour 33 minutes earlier. Its key messages:
- Updated at 1122 AM CST Thu Feb 19 2026
- Periods of hazardous winds are still expected in the Guadalupe/ Delawares today through Friday evening.
- Dry, strong winds will also produce elevated to near-critical fire danger today, prompting a Rangeland Fire Danger Statement over southeast New Mexico, portions of the Trans-Pecos, and the Davis Mountains.
- Warmer than average temperatures persist through Friday, followed by a cooling trend over the weekend.
Area forecast discussion, Feb 19, 11:30 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1130 AM CST Thu Feb 19 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1122 AM CST Thu Feb 19 2026
- Periods of hazardous winds are still expected in the Guadalupe/
Delawares today through Friday evening.
- Dry, strong winds will also produce elevated to near-critical
fire danger today, prompting a Rangeland Fire Danger Statement
over southeast New Mexico, portions of the Trans-Pecos, and the
Davis Mountains.
- Warmer than average temperatures persist through Friday,
followed by a cooling trend over the weekend.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 322 AM CST Thu Feb 19 2026
Strong southwesterly flow continues aloft as a large upper-level
trough lingers over the western CONUS, accompanied by a pair of
shortwaves. At present, the jet core associated with the larger
trough resides over New Mexico, spanning northeastward in the
direction of the northeastern CONUS. This has allowed for a
persistent mountain wave signature and strong winds over the
Guadalupe/Delawares and surrounding plains. As such, a High Wind
Warning remains in effect over the Guadalupe and Delaware
Mountains, where winds may gust up to 75 mph through this evening.
Such winds may also kick up some blowing dust, leading to a
occasional reductions in visibility. Dry, gusty winds keep fire
weather concerns elevated, but not to the same degree as the
previous days, prompting a Rangeland Fire Danger Statement over
similar areas through this evening.
One of the aforementioned shortwaves is currently passing over the
Four Corners, making its way toward the central and northern Plains.
This shortwave has lead to the development of a surface low in the
lee of the Rockies, which will drive a weak cold front across our
region this morning. Westerly winds look to become breezy across
much of the region late this morning through this evening, though
should largely stay near to just below Wind Advisory criteria.
Despite the front, downsloping winds keep today's highs in the 60s
in southeast New Mexico and the higher terrain in west Texas, 70s at
most locations, and 80s near the Rio Grande. Tonight, temperatures
cool into the 40s.
Friday, another shortwave trough rolls over the southwestern US into
the central Plains. This looks to be the last in a parade of shortwaves
that have brought windy conditions to our region this week. However,
models show this particular shortwave taking a slightly more southerly
track compared to Thursday's. Consequently, winds Friday are forecast
to be stronger than the previous day's. This shall keep a strong jet
core in close proximity to our region, bringing about another round
of gusty winds. Therefore, a High Wind Watch is currently in place over
the Guadalupe/Delaware Mountains for Friday morning through Friday evening,
with gusts possibly reaching up to 70 mph. Winds may meet Wind Advisory
criteria over the adjacent plains in southeast New Mexico and west Texas.
Breezy winds are expected almost everywhere else Friday afternoon.
Temperatures Friday are forecast to be a touch warmer than Thursday's.
Given warm, dry, and gusty conditions, Friday features a renewed concern
for elevated fire weather conditions. A Fire Weather Watch shall be
in place over southeastern New Mexico, the Upper Trans Pecos, the Davis
Mountains, and portions of the Permian Basin for Friday. Stay tuned
for further updates!
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 322 AM CST Thu Feb 19 2026
The final shortwave mentioned at the end of the short term period
aids in the development of a surface low and associated cold front
that looks to sweep into our region Friday night. Calmer winds and
cooler temperatures are expected behind the front. Lows Friday night
slump mainly into the 30s and 40s. Surface high pressure sets up
within the post-frontal air mass Saturday. Afternoon highs generally
reach the 60s, then plunge into the upper 20s (northern counties)
and 30s Saturday night. Upper-level flow becomes northwesterly
Sunday as a ridge begins to build in to our southwest. This allows
Sunday's highs to hover within the 50s to 60s. The advancing upper
ridge promotes a warming trend heading into a new work week.
Afternoon temperatures predominantly crest in the 60s Monday, 70s
Tuesday, then 80s Wednesday. There are hints of breezy conditions
redeveloping Tuesday and Wednesday afternoons as the result of lee
cyclogenesis and subsequent cold front passage. More details to
follow in the coming days!
&&
.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Thu Feb 19 2026
VFR conditions prevail. Gusty westerly winds continue to develop at
all terminals this afternoon before decreasing tonight. Have
continued to leave mention of BLDU out of the TAFs due to the
expected localized nature of any blowing dust, but will monitor for
reductions in visibility. Westerly winds once again start to become
gusty again tomorrow by the end of the TAF period.
&&
.FIRE WEATHER...
Issued at 322 AM CST Thu Feb 19 2026
Elevated to near-critical fire weather conditions develop today
over southeast New Mexico, portions of the Trans-Pecos, and the
Davis Mountains. Gusty southwesterly to westerly winds are
expected to continue through this evening in these locations.
Coinciding RH values will bottom out between 15-25% by the
afternoon. Given these parameters, a Rangeland Fire Danger
Statement will be overly the aforementioned areas this afternoon.
Winds Friday look a bit stronger than today's, and Min RHs are
forecast to be lower (in the 10-15% range). Because of this,
additional fire weather products may be needed Friday, particularly
for the same locations that received Red Flag Warnings during
previous days. Friday night, a front starts to make its way
through the area. This yields near-normal temperatures through
the weekend, which will (along with relatively lighter winds) help
reduce fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 42 75 38 / 0 0 0 0
Carlsbad 67 42 68 35 / 0 0 0 0
Dryden 83 49 85 50 / 0 0 0 0
Fort Stockton 75 47 79 44 / 0 0 0 0
Guadalupe Pass 57 41 60 37 / 0 0 0 0
Hobbs 67 40 68 35 / 0 0 0 0
Marfa 68 35 70 33 / 0 0 0 0
Midland Intl Airport 71 45 74 40 / 0 0 0 0
Odessa 70 45 73 40 / 0 0 0 0
Wink 71 42 73 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 10 PM CST /9 PM MST/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Warning until 9 PM MST this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...95
LONG TERM....95
AVIATION...13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:51 PM CST | High Wind Watch | MAF | Culberson | 21 hr |
| Feb 19, 2:52 AM CST | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Gaines and 6 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2026Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.